I got diagnosed with a hyperthyroidism/graves disease, until the docs started debating and now I've no idea what it is exactly. My heart rate was at 150 and I'm now on 50 mg beta blockers a day and 40 mg of methimazole a day, recently increased. T3 and T4 tests were done about 2 months ago when I came to the doctors with respiratory infection and the doc says it's clearly a hyperthyroidism. I've had regular blood tests, white blood cells, T3, T4 and total blood count. I have my 1st ultrasound coming up checking on some nodules.
The endo said that I might be on methimazole for 2 - 2 1/2 years, is that normal? 2 months on the meds and I still have tremors and a heart rate that is too high, 80 - 100. The meds have been making me feel sick, I'm not used to taking meds. I've been having headaches for the first time in 15 years and have started to gain weight like crazy, 15 lbs in 2 months! I'm constantly tired which the doc said could be a flux and my appetite is gone. Is low energy normal while on beta blockers and methimazole, while the thyroid is still quite hyper? Also, swallowing and breathing is sometimes very hard and the endo says that my thyroid is extremely swollen. Is it normal to have a hard time breathing and swallowing or is it a side effect of the meds? When I asked the endo I was told that with time this would change as my thyroid would stabilize. I feel nauseous almost every day. The doc just gives me more meds for random things and I've been wondering if I'm the only one who gets this? Should I change doctors or is it normal that they want to give you, for example, heart burn med for nausea?
Am I just paranoid? Please any helpful tips/comments would be great. Thanks
Your story/experience could be mine. I have been diagnosed with Graves Oct/12. On thyroid meds. Beta blockers. Going for ultrasound next week. Doctor says I am improving. I am shaking. Heart racing. Difficulty swallowing. Headaches. Rash on my body in various areas. Exhausted. I don't feel any improvement. My family doctor is sending me to an internist next. I feel like I am going crazy as well. To make it worst I am in menopause as well.
All the symptoms you are having are Hyper symptoms. the medication you are on is standard treatment. Could you post the results of all your lab work, including the reference ranges provided with each, ranges vary from lab to lab, so these are needed. Free T3 Free T4 and the antibody test results for Graves. Then members can get an exact idea wher you are in regards to your thyroid and levels. It is possible you may need an increase of medication if you have been on 40mg for over 6-8 weeks. Regards FTB4
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.